Whats happening to me!!! Help!!

Whats happening to me!!! Help!!

I have attached my thyroid results for anyone who can help, these results are 2 weeks apart!!.. i was on 100mcg and after 4 weeks was tested which are the top results on the picture, which my endo saw and said to reduce to 75mcg then 2 weeks later with advice on here i thought i will get tested again without taking the levo the morning of the test and the bottom results is what came out saying im undermedicated on 100mcg.. i am now waiting for my endo to call as 75mcg surely wont be enough with the latest results.. i just dont understand whats happened? Was i tested to soon after only 4 week? Was it because i took the levo on that morning? i have been hypo for 9 years with no problems, it wasnt until oct last years i started with anxiety and stramge mood drops literally hourly.. my therapist has even discharged me and said she will right to my endo and my doctor saying she believes my fluctuating thyroid levels are the cause, not a mental health condition...

24 Replies

oldestnewest
  • If you took your levo before the test, then that explains the high FT4. But, your doctor doesn't know much about thyroid, because he could see your TSH was high-ish - should be one or under - and your FT3 wasn't even mid-range, so he should not have reduced your dose. Honestly, they are so dumb!

    Your FT3 is now very low, even though your FT4 is still quite good, but you are not converting very well. Your TSH has now gone up because your Frees have gone down. All very logical and to be expected - except by endos!

    I'm sure your therapist is right, because your dose of levo was too low. And your levels wouldn't fluctuate if your doctors has the slightest idea how to dose. Can you change your doctors?

  • Thanks greygoose for the fast response.. this is my second nhs endo the first onr left, he smiled when i told him about my herrendous mood drops throughout the day and the anxiety for no reason at all!...

    I keep bursting into tears then im fine again and me again, my therapist is convinced its thyroid related as she has never come across this before...

    My new endo who i have only seen once last week just nodded along and said reduce to 75 and ill see u in 5 months! Im living in an emotional rollercoaster and its killing me!..

    Do u think i could change thr nhs endo if i contact my hospital?

  • Personally, I don't think endos are worth seeing at all! They know nothing about thyroid, and make some monumental mistakes with dosing - as you've just found out! He had no idea what he was doing.

    What is your GP like? You might be better off with him/her. I don't know much about the NHS, I don't live in the UK.

    Bursting into tears for no reason - or hardly any reason - is a hypo symptom. It will improve when you're adequately dosed.

  • Thank you, my gp referred me to an endo when my results showed high ft4 and high tsh she was confused.. but at the same time that happened my levo brand was changed and i didnt but 2 and 2 together until i checked the box one day... so not sure whether that kicked it all off or im having hadhi flares?

  • If you were having a Hashi's flare, your TSH would be suppressed, and your FT3 well over-range, same as your FT4. The problem is, you took your T4 just before your blood test, so all that was tested was the dose you'd just taken. That's all.

  • Ok so in future i will make sure i dont take the levo before a test.. im thinking maybe all along from october last year i needed an increase to 125mcg? That would make sense as the ft3 is at a good level on the top test and if u say ft4 is over range because i took the levo before then that would make more sense?

  • Hi greygoose and sorry ThyroidObsessed for jumping into your post but I just wanted to ask gg if this is always the case with an Hashi's flare, whereby the TSH is suppressed and T4 and T3 would be over range.

    I felt really bad earlier in the year with what seemed like a virus.

    I had my levels tested 12th May and when I posted my thyroid results a member thought I may have had a Hashi's flare and not a virus because my Thyroid Peroxidase levels had risen from 27.00 to 32.02 range 0 - 34.00

    FT3 level had dropped from 5.2 to 3.58 all these results whilst taking 1.5 gains W.P. thyroid.

    1st June I had my T3 retested and it had risen to 4.4 on same NDT dose.

    Results were

    ENDOCRINOLOGY

    Thyroid Function 12th May 2017

    THYROID STIMULATING HORMONE 1.06 mIU/L 0.27 - 4.20

    FREE THYROXINE *9.74 pmol/L 12.00 - 22.00

    TOTAL THYROXINE(T4) *47.9 nmol/L 59.00 - 154.00

    FREE T3 3.58 pmol/L 3.10 - 6.80

    Thyroid Antibodies

    THYROGLOBULIN ANTIBODY 95.770 IU/mL 0.00 - 115.00

    THYROID PEROXIDASE ANTIBODIES 32.02 IU/mL 0.00 - 34.00

    So gg, looking at my levels in May it does it look though I had NOT had a Hashi's flare.

    Any advice gratefully received.

    Thank you.

  • I think your antibody levels would have risen much more than that if you'd had a flare.

    Are all your tests done at the same time of day? Because FT3 levels fluctuate throughout the day.

  • Thank you gg

    yes test were all done at 8.45am. fasted and took last dose of NDT 17 hours before blood test.

  • That's too long. As NDT contains T3, you should leave a gap of no-longer than 12 hours. So, your FT3 is probably a bit higher than that, normally.

  • Thank you,

    I don't understand why the T3 dropped so much, do you know if a virus can cause T3 to drop?

  • Yes, it can. It affects conversion.

  • I increased a quarter of a grain NDT because T3 had dropped so much, although before the increase the T3 had started to climb again, from 3.58 to 4.4. maybe because I had got over the virus then.

    Now wondering if I in fact needed the increase as thinking now it may have climbed back up to 5.2.

    Think I may get another private T3 test to see what is going on, however if I leave 12 hours from last NDT dose instead of 17 hours then I will get a different result anyway.

    I think Clutter said on here to add 20% to levels if 24 hours were left from last dose to blood test, I reckon add 10% if 12 hours left, so as I left 17 hours it is roughly in between, so I would add 15%.

    Do you agree gg?

  • Lucie, we must stop squatting TO's thread. I really don't know about adding percentages, Just get another test and see. :)

  • O.K.

    Just thought my experience may have been of interest to TO as it involves altering levels which TO is concerned about.

  • At the minute im trying 75 and 100 on alternate days as on previous tests it showed 100 was too much but 75 too little so if i alternate maybe it will balance levels out?

  • Who said 100 mcg was too much? Not either of your tests above.

  • What would u do whilst waiting?

  • The first thing I would do is sack your ignorant endo! She doesn't know what she's talking about! I'd go back on the 100 a day, and ask for an increase later.

  • Thanks i will do that then ☺

  • :)

  • The endo said 100 was too much from the results of the top test, she said the ft4 is way too high, i said i took the levo on the morning of the test and she said it doesnt make a difference!.. 2 weeks later i had the bottom test which proves it does make a difference! Just dont know what to do for the best at the minute... wot would u do whilst waiting?

  • I have a GP reducing meds because the TSH is below range and you have an endo reducing yours because it is above.This range thing is confusing and thyroid medicating needs to be taken much more seriously by the medical world.I have been asked to retest with new dose in 6 weeks,6 months wait for you to retest is too long.

  • I know its ridiculous, and i meant to say thr endo wants to see me again in 4 months, bloods will be taken every 6 weeks by gp, but in thr mean time she has told me to reduce to 75 going on the top results but 2 weeks later thr bottom results show really hypo so im confused in what to do, im waiting on a phone call from the endo.. in the mean time im doing what greygoose advised and takin 100mcg daily, and will probably need an increase in 6 weeks which seems like a lifetime away with my mental symptoms...😣

You may also like...